Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 12, 2001, 2:49 PM EDT for Williamsburg County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2001, 2:49 PM EDT (18:49 UTC)
- Expired
- May 12, 2001, 3:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 121849 SVRILM SCC089-121945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 249 PM EDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 345 PM EDT * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER GREELEYVILLE...OR ABOUT 10 MILES SOUTHWEST OF KINGSTREE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SALTERS AT 255 PM EDT KINGSTREE AT 300 PM EDT INDIANTOWN AT 325 PM EDT NESMITH AT 330 PM EDT HEMINGWAY AT 335 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ DIGIORGI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:05 PM EDT, 44 minutes earlier.
Area forecast discussion, May 12, 2:05 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 205 PM EDT SAT MAY 12 2001 ZFP: CONVECTION HAS BEGUN TO THE SOUTHWEST OF THE AREA OVER THE PAST FEW HOURS. IT APPEARS THAT THE DRY AIR BEING ENTRAINED INTO THE CYCLONIC CIRCULATION HAS SUPPRESSED THE CLOUD DEVELOPMENT A BIT. AS THE VORTEX CONTINUES TO LIFT OFF TO THE NORTHEAST CONVECTION IS FORMING IN THE MOISTURE GRADIENT TO THE SOUTHWEST OF THE CENTER. WITH THE WEST TO SOUTHWEST FLOW TEMPERATURES HAVE WARMED UP INTO THE UPPER 80S WITH DEWPOINTS IN THE MID 60S ALONG THE COAST BUT IN THE 55-60 DEGREE RANGE INLAND. SO AS FRONT APPROACHES OVERNIGHT WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS AND EXPECT PRECIPITATION TO EXIT THE COAST BY SUNDAY MORNING. NEXT CHANCE OF PRECIPITATION LATE ON TUESDAY IS WITH A FRONTAL PASSAGE IN THE NORTHWEST FLOW ON THE BACKSIDE OF THE MEAN TROUGH. CWF: CURRENT WINDS AT FPSN7 IS RUNNING BETWEEN 20 AND 25 KNOTS. THE COASTAL OBSERVATIONS AT 2 PM INDICATED 23 KNOTS AT SPRINGMAID PIER. SO WITH FRONTAL PASSAGE WILL CONTINUE SMALL CRAFT FOR WINDS OF 20 TO 25 KNOTS. WINDS WILL DROP BELOW SCA CRITERIA AFTER FRONTAL PASSAGE ON SUNDAY. FCSTID = 7 ILM 61 76 51 79 / 50 10 0 0 LBT 59 77 48 82 / 40 10 0 0 FLO 59 79 49 83 / 40 10 0 0 MYR 62 75 50 78 / 50 10 0 0 .ILM... NC...SMALL CRAFT ADVISORY AMZ250-252. SC...SMALL CRAFT ADVISORYF AMZ254-256. HAWKINS
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:10 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 35 min |
| May 12, 5:28 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 62 min |
| May 12, 7:02 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 58 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.